Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Smooth Lie group actions are parametrized diffeological subgroups
HTML articles powered by AMS MathViewer

by Patrick Iglesias-Zemmour and Yael Karshon PDF
Proc. Amer. Math. Soc. 140 (2012), 731-739 Request permission


We show that every effective smooth action of a Lie group $G$ on a manifold $M$ is a diffeomorphism from $G$ onto its image in $\mathrm {Diff}(M)$, where the image is equipped with the subset diffeology of the functional diffeology.
  • Paul Donato, Revêtement et groupe fondamental des espaces différentiels homogènes. Thèse de doctorat d’état, Université de Provence, Marseille, 1984.
  • Paul Donato and Patrick Iglésias, Exemples de groupes difféologiques: flots irrationnels sur le tore, C. R. Acad. Sci. Paris Sér. I Math. 301 (1985), no. 4, 127–130 (French, with English summary). MR 799609
  • Patrick Iglesias, Fibrés difféologiques et homotopie. Thèse de doctorat d’état, Université de Provence, Marseille, 1985.
  • Shoshichi Kobayashi and Katsumi Nomizu, Foundations of differential geometry. Vol I, Interscience Publishers (a division of John Wiley & Sons, Inc.), New York-London, 1963. MR 0152974
  • Yael Karshon, Liat Kessler, and Martin Pinsonnault, A compact symplectic four-manifold admits only finitely many inequivalent toric actions, J. Symplectic Geom. 5 (2007), no. 2, 139–166. MR 2377250, DOI 10.4310/JSG.2007.v5.n2.a1
  • Andreas Kriegl and Peter W. Michor, The convenient setting of global analysis, Mathematical Surveys and Monographs, vol. 53, American Mathematical Society, Providence, RI, 1997. MR 1471480, DOI 10.1090/surv/053
  • Hideki Omori, Infinite dimensional Lie transformation groups, Lecture Notes in Mathematics, Vol. 427, Springer-Verlag, Berlin-New York, 1974. MR 0431262, DOI 10.1007/BFb0063400
  • Patrick Iglesias-Zemmour, Diffeology. Eprint, 2005–2010. http://math.huji.$\sim$piz/diffeology/
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 58B25
  • Retrieve articles in all journals with MSC (2010): 58B25
Additional Information
  • Patrick Iglesias-Zemmour
  • Affiliation: Laboratoire d’Analyse, Topologie et Probabilités, CNRS, Marseille, France – and – The Hebrew University of Jerusalem, Israel
  • MR Author ID: 213548
  • Email:
  • Yael Karshon
  • Affiliation: Department of Mathematics, The University of Toronto, 40 St. George Street, Toronto, Ontario M5S 2E4, Canada
  • Email:
  • Received by editor(s): November 30, 2010
  • Published electronically: September 21, 2011
  • Additional Notes: This research is partially supported by an NSERC Discovery Grant.
  • Communicated by: Chuu-Lian Terng
  • © Copyright 2011 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Proc. Amer. Math. Soc. 140 (2012), 731-739
  • MSC (2010): Primary 58B25
  • DOI:
  • MathSciNet review: 2846342